Alert archive / Massachusetts / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Boston/Norton, MA

February 2, 2012

NWS Boston/Norton, MA issued this small craft advisory at Feb 2, 2012, 3:53 AM EST. It took effect at Feb 2, 2012, 3:33 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2012, 3:53 AM EST (08:53 UTC)
In effect from
Feb 2, 2012, 3:33 PM EST
Expired
Feb 3, 2012, 9:48 AM EST
In force
18 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WHUS71 KBOX 020853
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EST THU FEB 2 2012

ANZ250-021700-
/O.CAN.KBOX.SC.Y.0013.000000T0000Z-120202T1400Z/
/O.NEW.KBOX.SC.Y.0014.120202T2100Z-120203T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
353 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 PM
EST FRIDAY. AN EARLIER SMALL CRAFT ADVISORY FOR THIS MORNING HAS
BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-021000-
/O.CAN.KBOX.SC.Y.0013.000000T0000Z-120202T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
353 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE SUBSIDED ACROSS THE RHODE ISLAND WATERS...AND
WILL CONTINUE TO SUBSIDE THIS MORNING. 

$$

ANZ231-232-021700-
/O.NEW.KBOX.SC.Y.0014.120202T2100Z-120203T1500Z/
CAPE COD BAY-NANTUCKET SOUND-
353 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST FRIDAY. 

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-021700-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-120203T2300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
353 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
647 
WHUS71 KBOX 021649
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1149 AM EST THU FEB 2 2012

ANZ254>256-030100-
/O.CON.KBOX.SC.Y.0013.000000T0000Z-120203T2300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1149 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-030100-
/O.CON.KBOX.SC.Y.0014.120202T2100Z-120203T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1149 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 5 PM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-030100-
/O.CON.KBOX.SC.Y.0014.120202T2100Z-120203T1500Z/
CAPE COD BAY-NANTUCKET SOUND-
1149 AM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
822 
WHUS71 KBOX 022033
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EST THU FEB 2 2012

ANZ256-022145-
/O.CAN.KBOX.SC.Y.0013.000000T0000Z-120203T2300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
333 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS. THERE IS A CHANCE FOR AN ISOLATED GUST UP TO 25 KTS
TONIGHT INTO FRIDAY MORNING.

$$

ANZ254-255-030445-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-120204T0300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
333 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-030445-
/O.EXT.KBOX.SC.Y.0014.120202T2033Z-120203T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
333 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-030445-
/O.CON.KBOX.SC.Y.0014.120202T2100Z-120203T1500Z/
CAPE COD BAY-NANTUCKET SOUND-
333 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
870 
WHUS71 KBOX 030355
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EST THU FEB 2 2012

ANZ254-255-031200-
/O.CON.KBOX.SC.Y.0013.000000T0000Z-120204T0300Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1055 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-031200-
/O.CON.KBOX.SC.Y.0014.000000T0000Z-120203T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1055 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-031200-
/O.CON.KBOX.SC.Y.0014.000000T0000Z-120203T1500Z/
CAPE COD BAY-NANTUCKET SOUND-
1055 PM EST THU FEB 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
387 
WHUS71 KBOX 030856
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST FRI FEB 3 2012

ANZ254-255-031700-
/O.EXT.KBOX.SC.Y.0013.000000T0000Z-120204T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
356 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-031700-
/O.CON.KBOX.SC.Y.0014.000000T0000Z-120203T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
356 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-031500-
/O.CON.KBOX.SC.Y.0014.000000T0000Z-120203T1500Z/
CAPE COD BAY-NANTUCKET SOUND-
356 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
887 
WHUS71 KBOX 031448
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
948 AM EST FRI FEB 3 2012

ANZ254-255-032300-
/O.CAN.KBOX.SC.Y.0013.000000T0000Z-120204T1200Z/
/O.NEW.KBOX.SC.Y.0015.120203T1500Z-120204T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
948 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-032200-
/O.CAN.KBOX.SC.Y.0014.000000T0000Z-120203T2200Z/
/O.NEW.KBOX.SC.Y.0015.120203T1500Z-120203T2200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
948 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-031600-
/O.CAN.KBOX.SC.Y.0014.000000T0000Z-120203T1500Z/
CAPE COD BAY-NANTUCKET SOUND-
948 AM EST FRI FEB 3 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 3:34 AM EST, 19 minutes earlier.

Area forecast discussion, Feb 2, 3:34 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
334 AM EST THU FEB 2 2012

.SYNOPSIS...
UPPER TROUGH APPROACHING FROM THE GREAT LAKES WILL GENERATE LOW
PRESSURE OFF THE MID ATLANTIC COAST. THIS LOW WILL REMAIN WELL
SOUTH OF NEW ENGLAND AS IT MOVES OUT TO SEA. HIGH PRESSURE WILL
BUILD OVER THE NORTHEAST FRIDAY AND LINGER THROUGH THE WEEKEND.
LOW PRESSURE DEVELOPING OVER THE GULF OF MEXICO MAY BRING A CHANCE
OF RAIN OR SNOW MONDAY NIGHT OR TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MIXED BAG OF CLOUDS EARLY MORNING OVER NEW ENGLAND AND NEW YORK.
LOW CLOUDS ACROSS MUCH OF UPSTATE NY WITH SATELLITE DEPICTED MOTION
TOWARD THE EAST NORTHEAST SIMILAR TO THE UPPER FLOW. SCATTERED TO
BROKEN SKY COVER ACROSS PA...THE LACK OF OBSERVED CEILING HEIGHTS
SUGGESTS THIS IS MOSTLY CIRRUS OR VERY HIGH ALTOSTRATUS. THE TREND
ON THESE CLOUDS WOULD BRING MOSTLY LOW CLOUDS OVER NORTHERN MASS
AND SOUTHERN NH THIS MORNING WITH CLEARING OF THE LOWER DECK BY
MIDDAY. ELSEWHERE HIGH CLOUDS THROUGH MIDDAY. RADAR SHOWS NO PCPN.

SHORTWAVE OVER THE GREAT LAKES MOVES TO NEW YORK BY AFTERNOON AND
ACROSS NEW ENGLAND TOWARD EVENING. THIS GENERATES A WAVE ALONG A
SEGMENT OF THE DEPARTED COLD FRONT OFF THE MID ATLANTIC COAST.
THIS IS FAR ENOUGH SOUTH TO KEEP PCPN WELL SOUTH OF OUR AREA. BUT
CLOUDS SHOULD STILL BE A FACTOR...WITH BETTER THAN 50 PERCENT SKY
COVER OVER NEW ENGLAND THIS AFTERNOON ALTHOUGH MUCH OF IT SHOULD
BE MID AND HIGH CLOUDS WITH DRY AIR AT LOWER LEVELS.

MIXING SHOULD REACH TO 925 MB...POSSIBLY 900 MB IF SKY COVER IS A
LITTLE LESS THAN FORECAST. TEMPS AT 925 MB TODAY WILL BE -1C TO
-4C...SUPPORTING UPPER 30S AND LOWER 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
TONIGHT...
THE OCEAN LOW DEEPENS UNDER THE LEFT EXIT REGION OF THE SUPPORTING
130 KNOT UPPER JET. THIS CREATES A PRESSURE FALL/RISE COUPLET WITH
1 MB/HOUR RISES FORECAST TRAILING THE LOW. THIS IN TURN WILL
INCREASE THE NORTH WINDS TRAILING THE LOW AND DRAW COLDER AIR
ACROSS NEW ENGLAND. DELTA T 850 MB TO SURFACE INCREASES TO AROUND
13C THIS EVENING AND 14-15C OVERNIGHT. PLENTY OF VERTICAL
DIRECTION CHANGE AT 00Z...FROM 340 DEGREES TO 020 DEGREES...WHICH
WOULD TEAR APART DEVELOPING SNOW SHOWER. THE WIND DIRECTIONS
BECOME MORE UNIFORM TOWARD 06Z WHICH WOULD INDICATE THE BEST
CHANCE OF ANY OCEAN EFFECT SNOW SHOWERS. A NORTH WIND WOULD FAVOR
BRINGING SNOW SHOWERS ACROSS MUCH OF THE CAPE AND POSSIBLY THE
ISLANDS. A SMALL TURN TO NORTH-NORTHEAST COULD DRAW A FEW SHOWERS
INTO PLYMOUTH COUNTY AS WELL. WE WENT WITH A CORE OF 30 PCT POPS
OVER THE MID AND OUTER CAPE.

OVER THE REMAINDER OF SOUTHERN NEW ENGLAND THE NIGHT SHOULD BE
DRY WITH CLEARING SKIES. THE PRESSURE GRADIENT DOES NOT LOOK
HELPFUL FOR ANY RADIATIONAL COOLING...BUT DEWPOINTS IN THE TEENS
UPSTREAM WEST OF THE SHORTWAVE SUGGEST SIMILAR DEWPOINTS HERE
TONIGHT AND THUS TEMPS IN THE UPPER TEENS AND LOWER 20S. A BLEND
OF MOS BRINGS A SIMILAR RANGE.

FRIDAY...
HIGH PRESSURE BUILDS OVER THE REGION WITH DRY AIR AND DIMINISHING
OF THE OCEAN EFFECT SNOW SHOWERS. A SECOND SHORTWAVE IN THE
NORTHERN STREAM MOVES ACROSS THE GREAT LAKES AND HELPS GENERATE
MORE CLOUDS...BUT THE CORE OF THIS SEEMS HEADED FOR NORTHERN NEW
ENGLAND. EXPECT A DRY DAY HERE IN THE SOUTH. TEMPS AT 925 MB ARE A
COUPLE OF DEGREES C COOLER THAN TODAY...SO EXPECT MAX TEMPS IN THE
30S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
* HIGH PRESSURE BUILDS IN FOR THE WEEKEND
* ANOTHER STORM POSSIBLE EARLY NEXT WEEK

OVERVIEW AND MODEL PREFERENCES...
02/00Z MODEL SUITE IN REASONABLE AGREEMENT THROUGH AT LEAST
SUN...AFTER WHICH...DIFFERENCES IN SYNOPTIC UPPER LVL PATTERN ARE
APPARENT AND AS A RESULT SENSIBLE WX DIFFERENCES BETWEEN MODELS
EXIST. MODELS CONTINUE TO FAVOR PERSISTENT NW FLOW GENERALLY FROM
H85 THROUGH H5 DRAWING DRY/COOL CP AIRMASS OVER MUCH OF NEW
ENGLAND. STRONG REX BLOCK SET UP OVER MUCH OF THE CONUS WITH
NORTHEAST UNDER THE INFLUENCE OF THE RIDGE AND SFC HIGH PRES OF
1030+ HPA. GUIDANCE AGREES THAT THIS KEEPS THINGS DRY INTO THE
EARLY PORTIONS OF THE WEEKEND...BUT INTO THE DAY SUN...GFS/SOME
GEFS MEMBERS ATTEMPT TO PUSH A SHORTWAVE THROUGH WITH SUFFICIENT
MOISTURE TO TRIGGER WETTING PRECIP. ECMWF MAINTAINS THE SLOW
MOVING HIGH PRES...AS DO MANY OF THE GEFS MEMBERS AS WELL. GIVEN
THAT ECMWF CONTINUES TO BE CONSISTENT HERE...AND THAT GFS STILL
SUPPORTS MOSTLY DRY NW FLOW AND STALLED SFC HIGH WITH INVERTED
RIDGING JUST WEST OF THE CWA...WILL STICK WITH ECMWF SOLN OF A
MOSTLY DRY FCST DOMINATED BY HIGH PRES THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK. THERE IS STILL A FAIR AMOUNT OF DISAGREEMENT
ON THE HANDLING OF DEEP WAVE DIVING S FROM CANADA TUE INTO
WED...ALTHOUGH IT IS GENERALLY AGREED UPON THAT IT WILL ALLOW LOW
PRES TO PASS BOTH N AND S OF THE AREA WITHOUT PHASING. WHILE THERE
ARE TIMING DIFFERENCES HERE...WITH THE ECMWF SUGGESTING THESE LOW
PRES SYSTEMS APPROACH TUE...AND THE GFS MORE TOWARD WED...WILL
SUGGEST A PROLONGED PERIOD OF UNSETTLED CONDITIONS INTO THE MIDDLE
PORTIONS OF THE WEEK. DESPITE THESE DISAGREEMENTS THERE IS
ACTUALLY PRETTY GOOD AGREEMENT THAT A SECOND ROUND OF STRONG HIGH
PRES BUILDS OVER FOR THE LATTER PORTIONS OF THE WORK WEEK.

DETAILS...

FRI NIGHT INTO SAT...
DRY HIGH PRES SETTLES OVER THE REGION FROM THE W...DRAWING COOL
AIR WITH N TO NW FLOW. A WEAK SHORTWAVE WILL CROSS THE REGION LATE
FRI NIGHT INTO EARLY SAT BUT SOUNDINGS SUGGEST MOSTLY DRY COLUMN
SAVE FOR SOME MID LVL SATURATION INDICATIVE OF SOME MID LVL
CLOUDS. THEREFORE...MAY SEE A FEW CLOUDS TO START THE DAY SAT
ESPECIALLY N OF THE MA PIKE AS WEAK DOWNSLOPE COMPONENT SHOULD
ALLOW SKIES TO CLEAR CLOSER TO THE S COAST. THIS MAY BE ENOUGH TO
INCREASE LLVL LAPSE RATES NEAR THE COAST AS H85 TEMPS DIP TO NEAR
-10C /WITH WATER TEMPS STILL NEAR +5C/...BUT FETCH LOOKS TO BE
MORE N TO NW...SO CAPE/ISLANDS ARE LIKELY TO BE SPARED IN THIS
CASE.

GIVEN H92 TEMPS GRADUALLY DIPPING TO AN AVERAGE OF -8C DURING THE
DAY SAT...MIXING SUPPORTS TEMPS MOSTLY GENERALLY SEASONABLE...WITH
HIGHS REACHING THE MID TO UPPER 30S /MAYBE EVEN A FEW LOW 40S IN
SPOTS/.

SAT NIGHT INTO MON...
AS MENTIONED IN THE OVERALL DISCUSSION ABOVE...MODEL SOLNS DIVERGE
SOMEWHAT DURING THIS PORTION OF THE FORECAST. HOWEVER...GIVEN THAT
ALL MODELS FAVOR CONTINUED NW FLOW THROUGH THE PERIOD A DRY
FORECAST IS MORE LIKELY...EVEN THOUGH NEW GFS SUGGESTS SOME
POSSIBLE PRECIP FROM A SECOND WAVE FROM THE N AND LOW PRES WELL S
OF SNE. USING THE ECMWF SOLN FAVORS A CONTINUATION OF THIS DRY
FORECAST AS HIGH PRES SLOWLY PASSES S OF THE REGION AND UPPER LVL
RIDGING BREAKS DOWN. TEMPS GRADUALLY WARM AS FLOW TURNS TO THE WSW
LATE SUN INTO MON AND H92 TEMPS INCREASE. FEEL ECMWF MAY BE A BIT
TOO WARM DESPITE ITS FAVOR AS A SYNOPTIC SOLN...SO WILL LEAN TEMPS
CLOSER TO HPC/MOSGUIDE...HOWEVER THIS STILL SUPPORTS TEMPS MOSTLY
ABOVE NORMAL.

TUE INTO WED...
DESPITE A DISAGREEMENT TEMPORALLY ON THE MOVEMENT AND AFFECT OF A
DEEP COLD UPPER LVL WAVE DIVING FROM NRN ONTARIO...GUIDANCE IS IN
GOOD AGREEMENT THIS IS ABLE TO INITIATE TWO CYCLONES...ONE MOVING
WELL NW OF THE REGION...WHILE THE OTHER PASSES TO THE S.
ATTM...GUIDANCE FAVORS A SQUEEZE PLAY OF RIDGING OVER SNE AS THESE
TWO LOW PRES CENTERS PASS...BUT FEEL THERE MAY BE SOME PRECIP OVER
THE AREA WITH ENERGY FROM THIS WAVE. SOUNDINGS ARE ALSO MUCH MORE
MOIST DURING THIS PERIOD THAN WITHIN THE HIGH PRES OVER THE
WEEKEND...WHICH LENDS SOME CONFIDENCE THAT PRECIP IS A POSSIBILITY.
AS MENTIONED EARLIER...WILL FCST PERIOD OF UNSETTLED CONDITIONS
WITH POPS/QPF DURING AS THESE TWO WAVES PASS. THIS IS BASED ON A
BLEND OF GFS/ECMWF TIMING.

LATTER PORTIONS OF NEXT WEEK...
FORECAST HAS HIGHER THAN NORMAL CONFIDENCE IN THE EXTENDED WITH
ALL GUIDANCE SUPPORTING A RETURN TO STRONG HIGH PRES AND DRY WX.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...
A BAND OF CLOUDS IS MOVING FROM EASTERN NY INTO AREAS NORTH OF THE
MASS PIKE. CEILINGS IN THIS AREA ARE 2500-3500 FEET...EITHER LOW-
END VFR OR HIGH-END MVFR. EXPECT THESE ACROSS NORTHERN MASS AND
SOUTHERN NH...AND POSSIBLY AFFECTING THE AREA AROUND BAF AS
WELL...THROUGH 12-14Z...THEN SHIFTING NORTH. OTHERWISE VFR WITH
CEILINGS ABOVE 10 THOUSAND FEET MUCH OF THE DAY.

LOWER CLOUDS DEVELOPING OVER MASSACHUSETTS BAY MAY START TO MOVE
SOUTH ACROSS CAPE COD TOWARD EVENING WITH CEILINGS AROUND 3000
FEET AND FLURRIES.

OVERALL...MODERATE TO HIGH CONFIDENCE.

TONIGHT...
DEVELOPING OCEAN EFFECT SNOW SHOWERS MAY MOVE ACROSS CAPE COD
TONIGHT...ESPECIALLY CENTERED AROUND MIDNIGHT. THIS MEANS
POTENTIAL FOR MVFR CEILINGS AND VSBYS IN SNOW SHOWERS ACROSS THE
CAPE AND POSSIBLY AT NANTUCKET AND EXTREME EASTERN PLYMOUTH
COUNTY. NORTH WINDS WILL GUST 20-25 KNOTS OVER THE WATER AND
AROUND 20 KNOTS ACROSS CAPE COD. VFR AND LIGHTER WINDS ACROSS THE
REMAINDER OF SOUTHERN NEW ENGLAND. HIGH CONFIDENCE
INLAND...MODERATE CONFIDENCE ON CAPE COD AND ISLANDS.

FRIDAY...
HIGH PRESSURE BUILDS OVER THE NORTHEAST USA. VFR. HIGH CONFIDENCE.

KBOS TERMINAL...
VFR WITH CEILINGS ABOVE 10 THOUSAND FEET. AN AREA OF 3000 FOOT
CEILINGS WILL BE CLOSE TO THE NORTH...MOVING ACROSS THE MERRIMACK
VALLEY AND SOUTHERN NH THIS MORNING. VFR TONIGHT AND FRIDAY. HIGH
CONFIDENCE.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT THROUGH SUNDAY...MODERATE TO HIGH CONFIDENCE. VFR.

MONDAY...LOW CONFIDENCE. COULD BE PERIODS OF MVFR/IFR IN -SN/-RA.
ESPECIALLY LATE IN THE DAY.

&&

.MARINE...
TODAY...
LOW PRESSURE DEVELOPS OFF THE MID ATLANTIC COAST AND REMAINS WELL
TO THE SOUTH. NORTHWEST WINDS OVER THE WATERS WILL BECOME NORTH
WITH GUSTS AROUND 20 KNOTS. LINGERING 5 FOOT SEAS ON THE SOUTHERN
OUTER WATERS WILL SUBSIDE TODAY.

TONIGHT...
LOW PRESSURE WELL OFFSHORE INTENSIFIES WITH NORTH TO NORTHEAST
WINDS GUSTING 20 TO 25 KNOTS. THESE WINDS WILL BUILD SEAS OF 5-6
FEET ON THE OUTER WATERS EAST OF MASSACHUSETTS. OCEAN EFFECT SNOW
SHOWERS MAY DEVELOP ACROSS MASSACHUSETTS BAY AND CAPE COD BAY AND
EXTEND ACROSS CAPE COD. ANY SNOW SHOWERS WOULD REDUCE VSBYS TO
AROUND 3 NM...POSSIBLY 1-2 NM IN SPOTS. SMALL CRAFT ADVISORIES
WILL BE NEEDED.

FRIDAY...
DIMINISHING WINDS AND SEAS...BUT SMALL CRAFT CONDITIONS MAY LINGER
EAST OF MASSACHUSETTS THROUGH THE MORNING.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT INTO SATURDAY...
WINDS AND SEAS APPROACH SCA CRITERIA
/ESPECIALLY OVER THE OUTER WATERS/ AS A WEAK COLD FRONT CROSSES
THE WATERS. WINDS AND SEAS RECEDE DURING THE DAY SATURDAY.

SATURDAY NIGHT INTO SUNDAY...
WINDS AND SEAS GENERALLY BELOW SCA THRESHOLDS...ALTHOUGH GUSTS MAY
APPROACH SCA LATE IN THE DAY SUN INTO SUN NIGHT.

MONDAY...
HIGH PRESSURE BUILDS OVER THE WATERS AGAIN WITH WINDS AND SEAS
GENERALLY BELOW SCA THRESHOLDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR
     ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR ANZ250-
     254>256.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
Hazardous weather outlook, Feb 1, 4:08 AM EST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EST WED FEB 1 2012

NHZ011-012-015-020915-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
408 AM EST WED FEB 1 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>024-026-RIZ001>008-020915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
408 AM EST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-020915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
408 AM EST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.